Withdrawal Symptoms From Plavix Clopidogrel

6 Replies Updated



Conversation Starter

Lou Says:


I have been on Clopidogrel 75mg after having a slight heart attack thought to have been caused by a blood clot in a small junction, my cholesterol was ok, pumping action ok, nothing needed to be done. I have been told to stop Clopidogrel and cardiologist said ok to stop it suddenly. I am 57 but also hypothyroid on 25mcg levothyroxine. Also on aspirin 75mg day. I tried coming off 4 weeks ago by taking only 3/4 of a tablet after reading its best to do it slowly but after a few days had an anxiety attack, I ended up going back on the full tablet. I have been taking 3/4 tablet a day again but getting tense and anxiety back again and indigestion. Feeling a bit yucky but worried its withdrawal from Clopidogrel. Or is it just anxiety due to hypothyroid, its driving me nuts. I keep belching and constipated.



Showing Replies 1 - 6 of 6 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Lou! How are you?

Stopping the Clopidogrel would be more prone to causing symptomless withdrawal effects, as listed by the FDA, such as temporarily elevated heart rate, blood pressure and blood thickening, which the Aspirin should help mitigate.

Thus, I'm more prone to think it's due to the thyroid condition, because it is well known to cause such symptoms, as listed by the NIH.

Only you doctor can give you a definitive answer, though.

Are you under treatment for your hypothyroid?

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Lou Says:

Hi Verwon, I am great now thanks. You said that it causes elevated heart rate and blood pressure with blood thickening. That makes sense for how I was feeling, I kept getting like anxiety, my heart rate would quicken for no obvious reason other than I thought it might have been gluten. Which then made me feel breathless and anxious. I took myself off to the doctors nearby and they did tests but the cardiologist put me back on Clopidogrel so the cycle started again. This happened every time I tried to come off it. I had to come off slowly and reduced by a quarter every few days. The doctor never mentioned these withdrawal symptoms, I would have not worried about it. An integrative chiropractor said I should be tested for Hashimotos hypothyroid and after insisting at the doctors they finally did the tests and confirmed I have Hashimotos. I do not trust doctors now, only natural doctors. They know a lot more and are interested in furthering their knowledge and up to date research.
But I am taking a lot of supplements and if I miss one out I dont feel so well. It makes me wonder whether I am not absorbing nutrients properly. If I don't have at least a banana a day I start to get the odd palpitation, I take magnesium, ashwagandha, rhodiola, high B vits, selenium, kelp, 3 additional glandular thyroid as well as levothyroxine, K2, resveratrol, serrapeptase and nattokinase plus multi vits and vit c with probiotics. I am feeling great, not stressed out, got good stamina, and at the moment no palpitations. I am not on aspirin or any other drugs apart from levothyroxine. I do have tinnitus. I hope this helps people coming off Clopidogrel, if we are made aware of these symptoms then we can mentally overcome these side effects.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Verwon Says:

You mentioned the palpitations if you miss a banana, that leads me to believe that your body may not store potassium.

I have a similar problem and my cardiologist deliberately combined medications with me that can cause elevated potassium to help keep it up, it's the only solution we found that has actually worked.

Both high and low potassium can be dangerous, as listed by the NIH and palpitations is one of the symptoms of it being low, along with leg cramps.

Do you get night time cramps?

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Lou Says:

Yes I get night time cramps, but remembered what you said regarding potassium and I make sure I have a couple of bananas a day and have one by my bed for the night. I make sure I get good vitamins and minerals, vit D and magnesium along with high DHA oil etc. I take 2 walks a day and all seems to be well. I also avoid gluten and sugar having stevia instead. Its not difficult when you think of the alternative. If I had been warned about withdrawing I wouldn't have worried about the symptoms and just got on with it. Thank you for your help, its definately not known about in the UK.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Anna Says:
via mobile

Look into suppliments that may help. Chloraphyll is very beneficial and really works. There are natural blood thinners but ask your doctor. Look up benefits of chloraphyll.

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Faith Says:

I had right leg angioplasty 6 years ago and have been on plavix/aspirin ever since. I had ear surgery three weeks ago and went off plavix 1 week before. My cardiologist told me to stop taking the Plavix and just the aspirin. Lately I've been having panic attacks and kills my heart flutters and I think I'm shaky. Is it from going off the Plavix and how long will it last?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Plavix Withdrawal Symptoms. verification
On plavix for 18 months doctor took me off. what are side effects. ## I was taken off plavix three weeks ago after havin... 7 replies
Plavix Withdrawal Symptoms
My doctor took me off Plavix two weeks ago, and I`ve noticed the bruise`s on my forearm`s starting itching alot!! Also s... 1 reply
Withdrawal symptoms from vimpat
I started taking vimpat i think last June or July. Not too sure, the meds have messed with my mind big time. Stayed at 2... 13 replies
Withdrawal symptoms from Viibryd
I started taking Viibryd approximately 6 months ago. Had a shaky start. Started with 10 mg and then went to 20 mg in a w... 4 replies
Withdrawal symptoms from long-term lisinopril usage
I had used lisinopril/hct for 20 years. It started off with one pill per day, but ten years ago doc prescribed 2 pills p... 3 replies
withdrawal symptoms from fluoxetine
I have been taking fluoxetine for approximately 4 & ½ yrs now. If I stop taking them will I have any side effec... 2 replies
withdrawal symptoms from stopping lipitor
I stopped lipitor on orders from a specialist... and now have a very itchy rash. Is it related? ## Frustrated, According... 1 reply
any withdrawal symptoms from symbicort
I have been on symbicort for 3 years. I would like to get off it as my asthma is manageable...Are there any physical wit... 32 replies
Delayed withdrawal symptoms from cetirizine hydrochloride
I had taken generic Zyrtec for years and decided to stop many months ago. I had no withdrawal symptoms when I stopped un... 2 replies
Managing Withdrawal Symptoms from Adderall XR
I have taken 40mg of Adderall XR (20 mgx2) for over five years. Once in the past i had to stop taking the Adderall abrup... 5 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 30 August 2017.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA